MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM12080
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Fracture (1260); Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure for thrombus in dialysis access, the device allegedly broke.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H10: (expiry date: 07/2023).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the sample was not returned for evaluation.Also no image/x-ray were provided for evaluation.The target vessel was reportedly torturous.The device was flushed and the right accessories were used.Therefore, the investigation is inconclusive due to a lack of sufficient information.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instruction for use state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the instruction for use state that 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the instruction for use state: 'prior to stent graft deployment (.), ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible endovascular system failure.' regarding accessories the instruction for use states: 'prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended.'; the packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.H10: b5, d4 (expiry date: 07/2023), g3, h6 (device) h11: h6 (result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a stent graft placement procedure for thrombus in dialysis access, the metal allegedly broke during deployment.It was further reported that the device allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent graft delivery system was returned for evaluation.The stent graft was partially deployed and the sheath was fractured which leads to confirmed results.It was reported that a 10f introducer/0.035" guidewire were used for access, the device was flushed, the vessel was tortuous, the delivery system wasn't straighten during deployment attempts and the user experienced high deployment forces.Based on the provided information and the evaluation of the returned sample, the investigation is closed with confirmed results for sheath fracture and partial deployment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instructions for use state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the instructions for use state that 'prior to loading the endovascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the instructions for use state: 'prior to stent graft deployment (.), ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible endovascular system failure.' regarding accessories the instructions for use states: 'prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended.'; the packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.D4 (expiry date: 07/2023).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16894008
Report Number2020394-2023-00319
Device Sequence Number12297360
Product Code PFV
UDI-Device Identifier04049519008653
UDI-Public(01)04049519008653
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM12080
Device Catalogue NumberFEM12080
Device Lot NumberANEU0488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer06/30/2023
07/21/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/05/2023
07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown